MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE® A-CLASS® BFH® HEAD SHORT NECK 44MM; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE® A-CLASS® BFH® HEAD SHORT NECK 44MM; HIP COMPONENT
Model Number 38AM4404
Health Effect - Clinical Code Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, on (b)(6) 2008, plaintif had a left hip implantation surgery.The wright medical hip components that were implanted included: a conserve plus cup cobalt-chromium cup (lot no.107476061); a profemur plasma z stem titanium stem (lot no.117488870); a profemur titanium neck (lot no.107484845); and, a conserve total a-class head cobalt-chromium head (lot no.087466397).On (b)(6) 2009 plaintiff underwent a revision surgery, in this surgery, the conserve plus cup was removed and replaced with a wright medical dynasty cup; the conserve total a-class headcobalt-chromium head was removed and replaced with a conserve a-class head cobalt-chromium head.On (b)(6) 2021, plaintiff had a revision surgery performed on his left hip.Dr.(b)(6) noted a massive pseudotumor and related it to metallosis.Dr.(b)(6) , removed the wright medical components from plaintiff, revision surgery operative notes that the surgery took double the amount of time of normal revision hip replacement.Involved pseudotumor debridement and extensive exposure for stem removal.

Brand Name
CONSERVE® A-CLASS® BFH® HEAD SHORT NECK 44MM
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key14376687
Report Number3010536692-2022-00187
Device Sequence Number5653856
Product Code KWA
UDI-Device IdentifierM68438AM44041
UDI-PublicM68438AM44041
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K021349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number38AM4404
Device Catalogue Number38AM4404
Device Lot Number068619018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/19/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale